(THUNDER BAY, ON) – There is a new variation of heroin floating around Thunder Bay and the surrounding region which has had heavy drug users falling victim to overdosing, according to Fort William First Nation.
A toxic purple heroin has been causing drug users, even heavy and frequent users, to overdose when using the substance. It is believed that this variation of heroin contains fentanyl in the mix. The colour and texture of this variation vary from batch to batch.
Advice for drug users abusing opioids:
- Don’t use drugs
- If you use drugs, goto a safe injection site
- If you can’t get to a safe injection site, use the buddy system, and alternate who gets high, so you can keep an eye out on each other for overdoses
- Get a naloxone kit, available at, but not only at CATC(OATC) Clinics, Elevate NOW, Thunder Bay District Health Unit, Shoppers Drug Mart, and other participating pharmacies
If you suspect an overdose is happening, get help immediately by dialling 911. Administer naloxone and stay with the person. It is important to seek medical attention for all overdoses, as it is likely a reoverdose can occur.
If you know of an overdose, please inform your local harm reduction worker, or report it anonymously to the Thunder Bay District Health Unit. but only after dialling 911.
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.